Alert archive / Arizona / Lake Wind Advisories in 2012
Lake Wind Advisory 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Jan 11, 2012, 3:29 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Jan 11, 2012, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 3:29 AM MST (10:29 UTC)
- In effect from
- Jan 11, 2012, 12:00 PM MST
- Expired
- Jan 11, 2012, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617 WWUS75 KVEF 111029 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 229 AM PST WED JAN 11 2012 .GUSTY NORTH WINDS WILL AFFECT THE COLORADO RIVER VALLEY FROM LATE MORNING THROUGH EARLY EVENING. AZZ002-036-CAZ527-NVZ021-111900- /O.NEW.KVEF.LW.Y.0002.120111T1900Z-120112T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 229 AM PST WED JAN 11 2012 /329 AM MST WED JAN 11 2012/ ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM PST /NOON MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 11 AM PST /NOON MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS EVENING. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * TIMING: WINDS WILL INCREASE IN THE LATE MORNING...PEAK IN THE AFTERNOON...AND DECREASE IN THE EVENING. * LOCATIONS: LAKE MEAD...LAKE MOHAVE...LAUGHLIN...BULLHEAD CITY...NEEDLES. * IMPACTS: DANGEROUS BOATING CONDITIONS CAN BE EXPECTED. BOATERS SHOULD STAY IN PROTECTED COVES OR NEAR SHORE. CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS ON EAST WEST ROADS SUCH AS NEVADA HIGHWAY 163...ARIZONA HIGHWAY 68...AND INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ MORGAN
2 follow-up statements
277 WWUS75 KVEF 111832 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1032 AM PST WED JAN 11 2012 .GUSTY NORTH WINDS WILL AFFECT THE COLORADO RIVER VALLEY FROM LATE MORNING THROUGH EARLY EVENING. AZZ002-036-CAZ527-NVZ021-120200- /O.CON.KVEF.LW.Y.0002.120111T1900Z-120112T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1032 AM PST WED JAN 11 2012 /1132 AM MST WED JAN 11 2012/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY INCLUDING LAKE HAVASU. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * TIMING: WINDS WILL INCREASE IN THE LATE MORNING...PEAK IN THE AFTERNOON...AND DECREASE IN THE EVENING. * LOCATIONS: NEEDLES...HOOVER DAM...LAUGHLIN...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: DANGEROUS BOATING CONDITIONS CAN BE EXPECTED. BOATERS SHOULD STAY IN PROTECTED COVES OR NEAR SHORE. CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS ON EAST WEST ROADS SUCH AS NEVADA HIGHWAY 163...ARIZONA HIGHWAY 68...AND INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ STACHELSKI
172 WWUS75 KVEF 120137 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 537 PM PST WED JAN 11 2012 AZZ002-036-CAZ527-NVZ021-120245- /O.EXP.KVEF.LW.Y.0002.000000T0000Z-120112T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 537 PM PST WED JAN 11 2012 /637 PM MST WED JAN 11 2012/ ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY. WINDS HAVE DECREASED EARLY THIS EVENING AND WINDS ARE NO LONGER EXPECTED TO MEET LAKE WIND ADVISORY CRITERIA OF SUSTAINED 25 TO 30 MPH. ISOLATED BREEZY CONDITIONS ARE STILL POSSIBLE TONIGHT WITH SOME AREAS SEEING SUSTAINED WINDS AROUND 15 MPH...ESPECIALLY IN THE BULLHEAD CITY AREA. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 10, 9:08 PM MST, 6 hours 21 minutes earlier.
Area forecast discussion, Jan 10, 9:08 PM MST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 808 PM PST TUE JAN 10 2012 .SYNOPSIS...A WEAK COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY...WITH TEMPERATURES COOLING TO NEAR NORMAL THURSDAY AND FRIDAY. LOCALLY GUSTY NORTH WINDS WILL OCCUR IN THE COLORADO RIVER VALLEY WEDNESDAY AND THURSDAY. NORTH WINDS WILL BEGIN TO DIMINISH ON FRIDAY AS HIGH PRESSURE BUILDS BACK OVER THE GREAT BASIN. && .UPDATE...HIGH CLOUDS CONTINUED TO MOVE INTO THE AREA FROM BOTH THE NORTH AND SOUTHWEST AS EXPECTED. THE EXPECTED COLD FRONT APPEARED TO BE ACROSS THE FAR NORTHERN PART OF THE FORECAST AREA AND SOME INCREASE IN NORTHERLY WINDS WILL OCCUR IN PLACES TONIGHT AS THE FRONT PROGRESSES SOUTHWARD OVERNIGHT. THE 00Z NAM MOS GUIDANCE HAS GOTTEN STRONGER WITH THE NORTHERLY WINDS AT BULLHEAD CITY AND NEEDLES FOR WEDNESDAY AND IS NOW STRONGER THAN THE GFS MOS. IF THE GFS MOS GUIDANCE ALSO SHOWS AN INCREASE...A LAKE WIND ADVISORY MAY BE IN ORDER BUT WILL LET MID SHIFT MAKE THAT CALL AFTER LOOKING AT ALL THE LATEST MODEL DATA. NO UPDATES PLANNED THIS EVENING. -HARRISON- && .PREV DISCUSSION... 210 PM PST TUE JAN 10 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...WEAK COLD FRONT DRAPED ACROSS FAR NORTHERN NEVADA THIS AFTERNOON AS SATELLITE SHOWS TROUGH CONTINUING TO SPLIT. A CUTOFF LOW HAS DEVELOPED WEST OF THE BAY AREA AND IS PROGGED TO STAY WELL OFF THE SOUTHERN CALIFORNIA COAST THROUGH FRIDAY NIGHT. MEANWHILE...ENERGY OVER THE NORTHERN ROCKIES WILL DIG SOUTH CARVING OUT A DEEP TROUGH OVER THE CENTRAL U.S. ON WEDNESDAY. THE WEAK COLD FRONT WILL CONTINUE SOUTH ACROSS THE GREAT BASIN TONIGHT AND WEDNESDAY. ONLY ISSUE FOR THE AREA WILL BE AN INCREASE IN NORTH WINDS WITH STRONGEST GUSTS DOWN THE COLORADO RIVER VALLEY TOMORROW AND LINGERING INTO THURSDAY. GUIDANCE NUMBERS CONTINUE TO SUGGEST THAT LAKE WIND ADVISORY CONDITIONS SHOULD REMAIN ISOLATED TO THE LAUGHLIN/BULLHEAD CITY AREA TOMORROW. A SLIGHT DROP IN TEMPERATURES WILL OCCUR THURSDAY AND FRIDAY. .LONG TERM...MODELS STILL HAVING SOME DIFFICULTY WITH THE WEAK UPPER LOW OFF THE CENTRAL/SOUTHERN CALIFORNIA COAST SATURDAY. THE GFS TRACKS THE LOW INLAND AND EVENTUALLY OVER SOUTHERN NEVADA SUNDAY. THE ECMWF KEEPS THE LOW OFF SHORE AND EVENTUALLY BRINGS IT INLAND AS AN OPEN WAVE MONDAY. THE CANADIAN...ALTHOUGH MUCH WEAKER IS MORE IN LINE WITH THE GFS. ONLY THE GFS IS SHOWING ANY KIND OF QPF WITH THIS FEATURE AND MAINLY OVER THE HIGHER ELEVATIONS OF THE SOUTHERN CWA. DID GO AHEAD AND ADD SOME GHOST POPS BASED ON THE GFS...BUT WITH THE MODELS STILL INCONSISTENT AM NOT REALLY LOCKING ONTO ONE PARTICULAR MODEL RUN. THE MODELS ARE IN AGREEMENT THAT THE PACIFIC NORTHWEST TROUGH WILL NOT HAVE MUCH OF AN IMPACT ON OUR WEATHER OTHER THAN SOME INCREASING WINDS AND SLIGHTLY COOLER TEMPERATURES EARLY NEXT WEEK. && .AVIATION...FOR MCCARRAN...LIGHT WINDS EXPECTED THROUGH WEDNESDAY MORNING AHEAD OF A WEAK COLD FRONT THAT IS EXPECTED TO MOVE THROUGH LAS VEGAS AROUND MID DAY WEDNESDAY. WINDS ARE FORECAST TO SHIFT MORE NORTHWEST TO NORTH AFTER 20Z WEDNESDAY WITH SPEEDS GENERALLY BETWEEN 7-10KTS. SKY COVER WILL BE LIMITED TO A THIN LAYER OF CIRRUS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LIGHT WINDS ALONG WITH THIN HIGH CIRRUS EXPECTED THROUGH EARLY WEDNESDAY. A WEAK COLD FRONT WILL PUSH THROUGH THE REGION WEDNESDAY MORNING THROUGH EARLY AFTERNOON WITH NORTHWEST TO NORTH WINDS BEHIND THE FRONT. MOST LOCATIONS WILL ONLY SEE A SLIGHT INCREASE IN WINDS /8-10KTS/ WITH THE COLORADO RIVER SEEING NORTH WINDS 15-25KTS. LITTLE CLOUD COVER IS EXPECTED. && VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 11, 3:06 AM MST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 206 AM PST WED JAN 11 2012 AZZ002-036-CAZ527-NVZ021-120800- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 206 AM PST WED JAN 11 2012 /306 AM MST WED JAN 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT GUSTY NORTH WINDS WILL AFFECT THE COLORADO RIVER VALLEY TODAY. A LAKE WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-CAZ519>526-NVZ014>020-022-120800- NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 206 AM PST WED JAN 11 2012 /306 AM MST WED JAN 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
Lake Wind Advisories in Arizona, 2012Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.